Why Vyvanse Tolerance is Dangerous

Vyvanse is a prescription amphetamine medication that is used to treat patients with Attention Deficit Hyperactivity Disorder. Once a person begins abusing Vyvanse, he or she may experience a whole host of issues; both physical and mental disorders may arise. The abuse of Vyvanse may begin as a prescription problem; the abuser may gradually increase his or her dosages as their body builds up a tolerance for the drug. Over time, it becomes almost impossible to stop the addiction as you crave more and more of the drug to experience the high. Once the high wears off a person can become depressed or they have sad feelings and miss that euphoria they had when the drug was in their system. They may also feel agitated and anxious and feel the need to take more of the drug to calm themselves down. By doing this they are increasing their levels of tolerance for the drug, which can prove to be very dangerous to them.

vyvanse abuse

Growing tolerant to a drug leads a person to take increasing amounts, increasing the risk of addiction.

The abuser may even think it’s ok to take the drug repeatedly for several days, as they increase the amount of times they take it during the day. This will cause sleeplessness, then they stop taking it and it leads to a complete crash and the abuser will sleep for extended periods of time. Recently this drug has become popular among students. Students have been known to take the drug as a study aid as it stimulates the brain to be more alert. When Vyvanse is used in this manner, the drug provides the user a very relaxed feeling. This feeling becomes very short lived and it leads to some very severe consequences when the effects wear off. At first, the student has a feeling of being completely drained and additionally, the users will feel very agitated and anxious.

The long-term effects on the body can be destructive therefore seeking treatment for this addiction is best done early and quickly. The effects on the brain according to a study done by the National Institute on Health can prove to be very distressing.

Some of the long-term effects of vyvanse tolerance

  • Mood swings
  • Confusion
  • Aggression
  • Irritability
  • Extreme excitability
  • Paranoid behavior
  • Hallucinations

It also has a tremendous effect on the nervous system and can impact so many areas of the brain and the body. The effect of this drug seems to hit children and teens the hardest and enhances the risk of sudden death, stroke or even a heart attack in these patients. Stressing the importance of taking the drug as prescribed by your physician is key to steering clear of developing a tolerance to the drug which has been proven to be very dangerous.

Leave a Reply